MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 471960
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: brief inquiry description: leaking ext set.Detailed inquiry description: when flushed or infusing, leaks where connected to t-connector.Upon giving bedside report on (b)(6) 2025 at 07:30 it was noted that there was a small damp spot on patient blanket.A small amount of blood was noted in the t-connector.Blanket was not sticky, but decision made by night and day shift nurse to flush iv.Patient did not appear to have any other source for wetness at the time (wrong location for drool or emesis or og tube aspirate).Upon flushing iv, fluid spurted out of a tiny crack in the green hub colored t-connector.Iv was taken down to the yellow hub.Aseptic technique used.New t-connector attached.Iv secured with new tegaderm and tape.Piv flushed without difficulty.Piv infusion of d10% continued without delay.Immediately placed faulty t-connector in to a bag with flush attached.Piv had been placed the day before and packaging for t-connector was unable to be located.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used sample without packaging was provided for evaluation.The returned sample was visually evaluated.It was noted that the sample was attached to a syringe, and upon detachment, a crack was observed on the green connector.Based on the results of the sample evaluation, the defect has been determined to be caused by further processing performed during use.The defect is not confirmed to be caused by the manufacturing process.All available information regarding this occurrence has been forwarded to our business unit in order to heighten awareness.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21678997
Report Number2523676-2025-00270
Device Sequence Number7739943
Product Code FPA
UDI-Device Identifier04022495770127
UDI-Public(01)04022495770127
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K153293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number471960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown